Texas, 2006

Hail in Texas, November 6, 2006

November 6, 2006 · NWS CRP · 1 event in 1 county or zone

An isolated severe thunderstorm produced hail in Seadrift.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An isolated severe thunderstorm produced hail in Seadrift.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 6, 2:43 PM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Nov 6, 2:43 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CST MON NOV 6 2006

.SHORT TERM...WEAK CONVECTION FIRING THIS AFTERNOON ALONG A
FRONTAL BOUNDARY NORTH OF OUR CWFA. THESE STORMS WILL AFFECT THE
VICTORIA CROSSROADS AREA THROUGH EARLY EVENING. WITH DYNAMICS AND
MOITURE BECOMING INCREASINGLY FOCUS EAST OF HERE...EXPECT VERY
LIITLE WESTWARD REDEVELOPMENT.

AFTER THIS CONVECTION PASSES...DRY AND SEASONABLY WARM CONDITIONS
WILL HOLD THROUGH THE REST OF THE SHORT TERM AS HIGH PRESSURE
BUILDS INTO SOUTH TEXAS. DRY AIR FILTERING INTO THE REGION SHOULD
RESULT IN MOSTLY SUNNY SKIES THROUGH MIDWEEK.

MOS TEMPERATURES MATCH UP WELL WITH GOING FORECAST AND
CLIMATOLOGY...SO WILL USE WITH MINOR ADJUSTMENTS FOR DIURNAL
TEMPERATURE RANGES.

&&

.MARINE...WAVES WILL CONTINUE WELL ABOVE NORMAL THROUGH THE PERIOD
DESPITE VERY LIGHT WINDS. WAVE HEIGHTS...CURRENTLY MARGINAL
SCA...SHOULD SLOWLY DIMINISH THROUGH THE SHORT TERM.

&&

.AVIATION...VFR CONDITIONS EXPECTED EXCEPT FOR LIGHT PREDAWN FOG
OVER EASTERN SITES...IMPACTING VISIBILITIES THROUGH MID MORNING.
OTHERWISE NO RESTRICTIONS ANTICIPATED WITH SURFACE FLOW BECOMING
LIGHT NORTHERLY.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...VERY LITTLE CHANGE FROM
PREVIOUS FORECAST WITH PRETTY GOOD RUN TO RUN CONSISTENCY THRU END
OF WEEK. SFC HIGH PRESSURE PROGGED TO COVER THE NRN GULF WEDNESDAY
WHICH WILL QUICKLY SHIFT EASTWARD AS LEE TROFFING DEVELOPS FROM THE
SRN ROCKIES INTO WEST TEXAS. BROAD UPPER TROF WILL SETTLE INTO THE
WRN U.S. LATE WEEK WITH SWRLY FLOW ALOFT DEVELOPING OVER SOUTH
TX...BUT MOISTURE DEPTH WILL BE LACKING UNTIL EARLY IN THE WEEKEND
TO INTRODUCE ANY CHANCE OF POPS. DOES APPEAR WE WILL HAVE ENOUGH
MOISTURE AROUND BY EARLY SATURDAY MORNING TO INTRODUCE SLIGHT CHANCE
OF POPS ON OVER THE ERN HALF OF AREA. MODELS START TO DIVERGE ON
SATURDAY AND SUNDAY AS GFS STALLS FRONT RIGHT ACROSS OUR NRN
BOUNDARY AND THEN LIFTS IT BACK NORTH AND KEEPS IT THERE UNTIL
TUESDAY WHEREAS ECMWF AND CANADIAN BRING A PRETTY STRONG FRONT THRU
HERE ON SATURDAY WITH A 1030 MB HIGH OVER THE SRN PLAINS. ZONAL
UPPER AIR PATTERN DOES NOT SUPPORT THIS SCENARIO...BUT OF COURSE
WITH THESE SHALLOW COLD AIRMASSES...THEY SOMETIMES SURGE SOUTHWARD
REGARDLESS. WILL CONTINUE TO GO WITH THE GFS SCENARIO AT THIS POINT
WHICH SEEMS TO BE MORE CONSISTENT. TEMPS LOOK TO BE AROUND 10
DEGREES ABOVE CLIMO WED-FRI AND WILL KEEP WARM TEMPS THRU THE
WEEKEND...BUT AGAIN WILL BE WATCHING FOR THE POSSIBILITY OF A FAIRLY
STRONG FRONT MOVING THRU ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    63  82  60  86  67  /  10   0   0   0  10
VICTORIA          57  81  56  84  65  /  10   0   0   0  10
LAREDO            64  86  64  90  67  /  10   0   0   0  10
ALICE             61  85  60  89  66  /  10   0   0   0  10
ROCKPORT          64  81  65  85  69  /  10   0   0   0  10
COTULLA           58  85  58  89  64  /  10   0   0   0   0
KINGSVILLE        61  84  60  88  67  /  10   0   0   0  10
NAVY CORPUS       64  81  65  86  69  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT-TERM
MW/98...LONG-TERM
Hazardous weather outlook, Nov 6, 5:51 AM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CST MON NOV 6 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
551 AM CST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST OVER THE COASTAL PLAINS THIS
MORNING REDUCING VISIBILITIES TO 1/4 A MILE OR LESS. IN
ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS TEXAS THIS
MORNING PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
NORTHEAST OF INTERSTATE 37. THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TM/GW

In the hours before

Special weather statement, Nov 6, 7:13 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 PM CST MON NOV 6 2006

TXZ234-247-070215-
CALHOUN-VICTORIA-
713 PM CST MON NOV 6 2006

...A STRONG THUNDERSTORM WILL AFFECT CALHOUN AND VICTORIA
COUNTIES...

AT 712 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TELFERNER...OR 11 MILES
NORTHEAST OF PLACEDO...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  POINT COMFORT BY 755 PM CST.
  5 MILES NORTH OF MAGNOLIA BEACH BY 815 PM CST.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

The radar

The Corpus Christi radar (KCRP), 105 km away, was scanning. The volume nearest the first event began at 02:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Calhoun

When
November 6, 8:50 PM CST
Where
Calhoun County, Seadrift
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
28.420, -96.720

Nickle to quarter sized hail was reported in Seadrift.|

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6440.